MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Model Number 16-02-82
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova (b)(4) received a report that a heater-cooler system 3t had a defective cooling compressor.There was no report of patient injury.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the heater-cooler system 3t.The incident occurred in (b)(6).The customer reported that hole on the cooling coil was found.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Hospital has biomedical engineers.
 
Additional Manufacturer Narrative
H.10: through follow up communication livanova received confirmation that no patient was affected and it was learned that for this device regular maintenance was done according to the manufacturer ifu.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H.10: the unit was returned to munich for repair activity.The issue was confirmed.The evaporator was found to be leaking thus water entered the cooling circuit leading to the fuse trip.Complaints database review was performed and revealed that a complaint regarding nickel plating detachment from the evaporator coil was submitted in 2019.However, at the time, the functionality of the unit was not compromized.The reported event is a known issue.Livanova put in place corrective action to reduce this type of events in case of breach of the cooling coil being generated due to stirrer flow in the tank leading to hole formation in a narrow area of the coil.However, in this specific case, the exact location of the hole on the cooling coil could not be determined.In (b)(6) 2019 it was performed the erosion kit upgrade of the device that includes the new design of the pump head of the stirrer motor to prevent the water flow directed to the narrow area of the cooling coil.The reported event was claimed after the upgrade but considering the previous complaint of detachment of nickel plating, it cannot be ruled out that the condition of the evaporator was already compromised before the upgrade to such an extent that the copper was rather degraded.
 
Event or Problem Description
See initial report.

Brand Name
HEATER-COOLER SYSTEM 3T
Common Device Name
CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key14155364
Report Number9611109-2022-00174
Device Sequence Number20236274
Product Code DWC
UDI-Device Identifier04033817900511
UDI-Public(01)04033817900511(11)170629
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16-02-82
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer05/19/2022
07/19/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/16/2022
08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown